News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Infections Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Infections Answers List

Forum Name: Sexually Transmitted Diseases

Question: Hepatitis B Vaccine


 sewberry - Fri Jan 04, 2008 9:17 pm

I just switched companies. In my line of work the hepatitis B vaccine is highly recommended. I received the series twice through the first company I worked at, after the last shot I came down with pneumonia both times. After switching companies the new business is making re-take the series instead of just testing me. Once again I have pneumonia and this time my arm hurt weeks after getting the shot. Is pneumonia a side effect of the vaccine?
Thank you
 Debbie Miller, RN - Sun Feb 03, 2008 6:02 pm

User avatar I have never heard of this as a side effect of the hepatitis B vaccine. It is one of the safest vaccines available. I would be looking to other causes for the pneumonia. You can get more information on vaccine safety at the US Government site. http://www.cdc.gov

Best wishes
 Dr. Chan Lowe - Tue Feb 05, 2008 1:40 pm

User avatar Hi Sewberry,

I agree with Debbie. I would also add that if you have had the three shots there is no need for repeating the series. It is reasonable for your company to ask for evidence of vaccination which can include having your blood drawn to measure the antibody levels in your blood to Hepatitis B. If the vaccine has worked properly, the levels will be appropriately high, giving protection.

I would recommend you suggest simply having your vaccine antibody levels (known as titers) drawn to test your immunity. If they are OK there is no indication for repeating the vaccines. If they are low, you should have another vaccine dose to boost your levels.

This is all very well supported by the Center for Disease Control and their recommendations are available online at their website.

Best wishes.
 nnovus - Tue Nov 10, 2009 7:24 am

Hi,
I had the same problem, after hepatitis B vaccine I got atypical pneumonia. After the shot I had mild problems, shore throat and within 3-4 weeks I was really ill and diagnosed pneumonia. After I asked the doctors is it possible that it's the side affect they told me the same thing as you did here. In my opinion it is connected and not properly registered. I clearly didn't have any symptomes until I got the shot. I'm not saying it is frequent, but we obviously can't know that because the cases are not properly recognised.

Regards,
J

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here